The medical diagnosis is gastric antral ventral ectasia (GAVE). After blood transfusions and iron supplements, carafate, etc., I have started having stomach cauteries. I haven't had to have transfusions for a long time now, but the constipation is continually getting worse due to the iron supplements, probably narcotics used in conscious sedation. It is hard to get much info from my doctor. I understand this condition is rare and is found only in 2% of the population.
The doc keeps telling me to take things like Benefiber, MOM, Metamucil, etc. Most of these retain water in the bowel and I am more bloated than ever.
I am really getting tired from the constipation and am in the middle of an intense RN refresher program that takes all my energy.
My h&H's have been good but the constipation is getting me down. I do sleep well at night though. Maybe it is because I am getting so tired.
Any gastro nurses have knowledge of this condition? I am not finding a lot of information on the web. The only doc that knows anything about it is my GI doc.
(also writing my term paper on it)
Thanks for any info.